A large deviations approach to the transient of the Erlang loss model

M.R.H. Mandjes, Annemarie Ridder

Research output: Contribution to journalArticleAcademicpeer-review

8 Citations (Scopus)

Abstract

This paper deals with the transient behavior of the Erlang loss model. After scaling both arrival rate and number of trunks, an asymptotic analysis of the blocking probability is given. Apart from that, the most likely path to blocking is given. Compared to Shwartz and Weiss [Large Deviations for Performance Analysis, Queues, Communication, and Computing, Chapman & Hall, New York, 1995], more explicit results are obtained by using probabilistic arguments. The computation method is applied to the problem of (real-time) dimensioning of virtual paths in ATM networks, and to the problem of integrating scheduled and switched connections in a single network.
Original languageUndefined
Article number10.1016/S0166-5316(00)00050-X
Pages (from-to)181-198
Number of pages18
JournalPerformance evaluation
Volume43
Issue number2-3
DOIs
Publication statusPublished - 2001

Keywords

  • Large deviations
  • Approximations
  • Transient behavior
  • Erlang loss model
  • IR-72155
  • METIS-201306
  • EWI-18027
  • Optimal path

Cite this